Analytical Results for a BVP Describing Radial Stagnation Flow with Transpiration

J. E. Paullet, P. D. Weidman

Research output: Contribution to journalArticle

8 Citations (Scopus)

Abstract

We investigate the boundary value problem (BVP) resulting from an exact reduction of the Navier-Stokes equations for radial stagnation flow impinging on a porous cylinder with uniform transpiration. Existence of a solution is proven for all values of the Reynolds number and for both suction and blowing. The results are obtained using a topological shooting argument which varies a parameter related to the axial shear stress. This formulation permits a derivation of useful bounds on the axial shear stress in a straightforward manner. For a certain parameter range, uniqueness results are also obtained.

Original languageEnglish (US)
Pages (from-to)246-254
Number of pages9
JournalJournal of Mathematical Analysis and Applications
Volume247
Issue number1
DOIs
StatePublished - Jul 1 2000

Fingerprint

Transpiration
Radial flow
Shear Stress
Boundary value problems
Shear stress
Boundary Value Problem
Shooting
Suction
Blow molding
Navier Stokes equations
Reynolds number
Navier-Stokes Equations
Uniqueness
Vary
Formulation
Range of data

All Science Journal Classification (ASJC) codes

  • Analysis
  • Applied Mathematics

Cite this

@article{b06e66562a5d465cbcdf32def71d7ade,
title = "Analytical Results for a BVP Describing Radial Stagnation Flow with Transpiration",
abstract = "We investigate the boundary value problem (BVP) resulting from an exact reduction of the Navier-Stokes equations for radial stagnation flow impinging on a porous cylinder with uniform transpiration. Existence of a solution is proven for all values of the Reynolds number and for both suction and blowing. The results are obtained using a topological shooting argument which varies a parameter related to the axial shear stress. This formulation permits a derivation of useful bounds on the axial shear stress in a straightforward manner. For a certain parameter range, uniqueness results are also obtained.",
author = "Paullet, {J. E.} and Weidman, {P. D.}",
year = "2000",
month = "7",
day = "1",
doi = "10.1006/jmaa.2000.6852",
language = "English (US)",
volume = "247",
pages = "246--254",
journal = "Journal of Mathematical Analysis and Applications",
issn = "0022-247X",
publisher = "Academic Press Inc.",
number = "1",

}

Analytical Results for a BVP Describing Radial Stagnation Flow with Transpiration. / Paullet, J. E.; Weidman, P. D.

In: Journal of Mathematical Analysis and Applications, Vol. 247, No. 1, 01.07.2000, p. 246-254.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Analytical Results for a BVP Describing Radial Stagnation Flow with Transpiration

AU - Paullet, J. E.

AU - Weidman, P. D.

PY - 2000/7/1

Y1 - 2000/7/1

N2 - We investigate the boundary value problem (BVP) resulting from an exact reduction of the Navier-Stokes equations for radial stagnation flow impinging on a porous cylinder with uniform transpiration. Existence of a solution is proven for all values of the Reynolds number and for both suction and blowing. The results are obtained using a topological shooting argument which varies a parameter related to the axial shear stress. This formulation permits a derivation of useful bounds on the axial shear stress in a straightforward manner. For a certain parameter range, uniqueness results are also obtained.

AB - We investigate the boundary value problem (BVP) resulting from an exact reduction of the Navier-Stokes equations for radial stagnation flow impinging on a porous cylinder with uniform transpiration. Existence of a solution is proven for all values of the Reynolds number and for both suction and blowing. The results are obtained using a topological shooting argument which varies a parameter related to the axial shear stress. This formulation permits a derivation of useful bounds on the axial shear stress in a straightforward manner. For a certain parameter range, uniqueness results are also obtained.

UR - http://www.scopus.com/inward/record.url?scp=0034216272&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0034216272&partnerID=8YFLogxK

U2 - 10.1006/jmaa.2000.6852

DO - 10.1006/jmaa.2000.6852

M3 - Article

AN - SCOPUS:0034216272

VL - 247

SP - 246

EP - 254

JO - Journal of Mathematical Analysis and Applications

JF - Journal of Mathematical Analysis and Applications

SN - 0022-247X

IS - 1

ER -